Arizona, 2010Flash Flood and Hail in Arizona, August 8, 2010
August 8, 2010 · NWS FGZ · 2 events in 1 county or zone
Heavy rain from thunderstorms caused flash flooding in House Rock Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from thunderstorms caused flash flooding in House Rock Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 8, 3:18 PM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 8, 3:18 PM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
318 PM MST SUN AUG 8 2010
.SYNOPSIS...A TROUGH OF LOW PRESSURE MOVING THROUGH CALIFORNIA AND
NEVADA WILL LEAD TO CONTINUED SHOWERS AND THUNDERSTORMS OVER NORTHERN
ARIZONA INTO THIS EVENING. A SIGNIFICANT DRYING TREND IS EXPECTED
MONDAY AND TUESDAY AS DRIER AIR MOVES IN BEHIND THE TROUGH. HIGH
PRESSURE WILL BUILD EAST OF ARIZONA WEDNESDAY THROUGH THE END OF THE
WEEK WITH INCREASING MOISTURE OVER ARIZONA.
&&
.DISCUSSION...NORTHERN ARIZONA IS BETWEEN A LARGE TROUGH OF LOW
PRESSURE MOVING THROUGH SOUTHERN CALIFORNIA AND INTO NEVADA AND DEEP
MOISTURE OVER EASTERN ARIZONA AND NEW MEXICO. THE TROUGH HAS
TRIGGERED SEVERAL STRONG STORMS WITH SOME ROTATION OVER NORTHERN
MOHAVE AND NORTHEASTERN PORTIONS OF COCONINO COUNTY NORTHWEST OF
JACOB LAKE. ISOLATED MUCH WEAKER STORMS HAVE FORMED OVER THE HIGHER
TERRAIN EAST AND NORTHEAST OF FLAGSTAFF. ISOLATED TO SCATTERED
STORMS WILL CONTINUE THIS EVENING WITH THE STRONGEST STORMS
EXPECTED NORTH OF FLAGSTAFF WHERE THE DYNAMICS OF THE TROUGH ARE
STRONGER.
FROM MONDAY THROUGH TUESDAY NIGHT...SIGNIFICANT DRYING SHOULD TAKE
PLACE ACROSS MUCH OF NORTHERN ARIZONA AS A DRY SOUTHWEST FLOW
DEVELOPS IN THE WAKE OF THE TROUGH.
FROM WEDNESDAY THROUGH SATURDAY...HIGH PRESSURE IS EXPECTED TO BUILD
EAST OF ARIZONA AND OVER THE FOUR CORNERS AREA. THIS WILL BRING
WARMER TEMPERATURES AND INCREASING HUMIDITY. THE WARMEST DAY SHOULD
BE THURSDAY BEFORE TEMPERATURES BEGIN TO DECREASE LATE IN THE WEEK. W
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
.AVIATION...FOR THE 00Z PACKAGE...ISOLD TO SCT SHRA/TSRA ACROSS
NORTHERN IS EXPECT TO DIMINISH AFT 03Z MONDAY. ISOLD SHRA/TSRA IS
POSSIBLE ACROSS FAR EASTERN ARIZONA AFT 17Z MONDAY. DISCUSSION NOT
UPDATED FOR AMENDMENTS.
&&
PUBLIC..................MAS
AVIATION/FIRE WEATHER...CLARK
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 8, 1:42 PM MST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
142 PM MST SUN AUG 8 2010
AZZ004>018-037>040-091100-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
142 PM MST SUN AUG 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AMPLE MOISTURE AND AN APPROACHING TROUGH WILL COMBINE TO PRODUCE
SCATTERED THUNDERSTORMS THROUGH THIS EVENING OVER NORTHERN
ARIZONA. MODERATE RAIN IS EXPECTED IN STORMS AS THEY MOVE TO THE
NORTHEAST AT AROUND 15 MPH. FEWER STORMS ARE EXPECTED OVER YAVAPAI
COUNTY AS DRIER AIR HAS ALREADY ARRIVED. HOWEVER...DYNAMICS
ASSOCIATED WITH THE APPROACHING TROUGH WILL PRODUCE STRONGER
STORMS WITH STRONGER WINDS AND LARGER HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BY MONDAY....DRIER AIR IS FORECAST TO MOVE INTO ARIZONA FROM THE
WEST. THIS SHOULD CAUSE A NOTICEABLE DECREASE IN THUNDERSTORM
ACTIVITY MONDAY AND TUESDAY. MOISTURE AND THUNDERSTORM ACTIVITY
WILL SLOWLY INCREASE WEDNESDAY THROUGH SATURDAY.
Flash Flood, Coconino
- When
- August 8, 7:45 PM MST to 8:00 PM MST
- Where
- Coconino County, 17.32 mi NNE of Jacob Lake to 19.41 mi NNE of Jacob Lake
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 36.944, -112.081
The Bureau of Land Management reported flash flooding along House Rock Road--the road was river of water. Coyote Wash flooded over House Rock Road.
Hail, Coconino
- When
- August 8, 7:55 PM MST to 8:05 PM MST
- Where
- Coconino County, 19.88 mi NNE of Jacob Lake to 21.59 mi NNE of Jacob Lake
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 36.999, -112.131
Penny sized hail was reported in the Buckskin Gulch and Coyote Buttes areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 8 to 14, 20102 deaths · 85 injured · 29 events
- Excessive Heat and Heat in Tennessee, August 8 to 15, 20104 deaths · 40 events
- Heat in Arkansas, August 8 to 16, 20101 death · 3 injured · 45 events
- Flash Flooding and Flood in Iowa, August 8 to 9, 2010$3.4 million · 62 kt wind · 71 events
- Rip Current in New York, August 8, 20101 death · 1 injured · 1 event
- Excessive Heat in Oklahoma, August 8 to 16, 201017 injured · 20 events
- Damaging Winds in Iowa, August 8, 20101 injured · $695,000 · 65 kt wind · 12 events
- Tornadoes and Flash Flood in Colorado, August 8 to 9, 2010$160,000 · EF1 · 10 events
- Hail and Damaging Winds in Nebraska, August 8, 2010$277,000 · 2 in hail · 19 events
- Flooding and Heavy Rain in Wisconsin, August 8, 2010$390,000 · 5 events
- Damaging Winds and Lightning Strike in Iowa, August 8 to 9, 2010$300,000 · 61 kt wind · 3 events
- Flash Flooding and Damaging Winds in South Dakota, August 8, 2010$120,000 · 63 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258453, 258460.